Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 3, 2013, 4:08 AM EST for 6 counties in Florida. It took effect at Mar 3, 2013, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2013, 4:08 AM EST (09:08 UTC)
- In effect from
- Mar 3, 2013, 11:00 AM EST
- Expired
- Mar 3, 2013, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333 WWUS82 KMLB 030908 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 408 AM EST SUN MAR 3 2013 FLZ041-044>047-053-054-058-141-144-147-040000- /O.UPG.KMLB.FW.A.0004.130303T1600Z-130304T0000Z/ /O.NEW.KMLB.FW.W.0003.130303T1600Z-130304T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- 408 AM EST SUN MAR 3 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 15 MPH AND RH VALUES LESS THAN 35 PERCENT... * AFFECTED AREA... INLAND VOLUSIA... NORTHERN LAKE... ORANGE... SEMINOLE... SOUTHERN BREVARD... OSCEOLA... INDIAN RIVER... OKEECHOBEE... COASTAL VOLUSIA... SOUTHERN LAKE... NORTHERN BREVARD. * WIND...GUSTY WEST TO NORTHWEST WINDS AROUND 15 TO 20 MPH THIS AFTERNOON. * HUMIDITY...5 TO 8 HOURS OF CRITICAL RH BELOW 35 PERCENT WITH MINIMUM VALUES AROUND 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ059-064-040000- /O.NEW.KMLB.FW.W.0003.130303T1600Z-130304T0000Z/ ST. LUCIE-MARTIN- 408 AM EST SUN MAR 3 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR FOR SUSTAINED 20 FOOT WINDS OF 15 MPH AND RH VALUES LESS THAN 35 PERCENT... * AFFECTED AREA... ST. LUCIE... MARTIN. * WIND...GUSTY WEST TO NORTHWEST WINDS AROUND 15 MPH THIS AFTERNOON. * HUMIDITY...4 TO 6 HOURS OF CRITICAL RH IN THE LOW 30S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ WEITLICH
1 follow-up statement
348 WWUS82 KMLB 032359 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 659 PM EST SUN MAR 3 2013 FLZ041-044>047-053-054-058-059-064-141-144-147-040100- /O.EXP.KMLB.FW.W.0003.000000T0000Z-130304T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 659 PM EST SUN MAR 3 2013 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR ALL OF EAST CENTRAL FLORIDA... WINDS DIMINISHING WITH SUNSET AND RISING RH VALUES WILL BRING AN END TO THE RED FLAG CONDITIONS OVERNIGHT. $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 3, 3:34 AM EST, 34 minutes earlier.
Area forecast discussion, Mar 3, 3:34 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
334 AM EST SUN MAR 3 2013
.DISCUSSION...
...WELL BELOW NORMAL TEMPERATURES CONTINUE TODAY AND TONIGHT...
...NEAR FREEZING TEMPERATURES AND FROST POSSIBLE OVER NORMALLY
COLDER INTERIOR LOCATIONS TONIGHT...
TODAY...AXIS OF THE STRONG 500MB TROUGH WILL PUSH THROUGH THE AREA
TODAY AND SHIFT EAST INTO THE ATLANTIC TONIGHT. THERE IS JUST ENOUGH
LOW LEVEL MOISTURE FOR THIS TROUGH TO GENERATE AREAS OF LIGHT RAIN
SOUTH/SOUTHWEST OF THE AREA EARLY THIS MORNING. HOWEVER THIS
ACTIVITY IS EXPECTED TO REMAIN FAR SOUTH ENOUGH TO NOT IMPACT ANY OF
EAST CENTRAL FLORIDA. COLDER TEMPERATURES CONTINUE WITH TEMPS
INITIALLY STARTING OFF IN THE MID/UPPER 30S AROUND SUNRISE...ONLY
RISING INTO THE UPPER 50S FROM ORLANDO AREA NORTHWARD TO NEAR 60/LOW
60S SOUTH THIS AFTERNOON. MARINE STRATOCU MOVING ONSHORE ALONG WEST
FL PENINSULA MAY REACH THE AREA AND MAKE FOR PARTLY/MOSTLY CLOUDY
SKIES AT TIMES THIS MORNING BUT CONTINUED DRYING AND EASTWARD SHIFT
OF THE TROUGH WILL LEAD TO CLEARING SKIES BY LATER TODAY. WHILE
WINDS WILL NOT BE AS STRONG AS YESTERDAY WILL STILL SEE BREEZY
CONDITIONS INTO THE AFTERNOON WITH GUSTY W/NW WINDS AROUND 15 TO 20
MPH.
TONIGHT...HIGH PRESSURE CENTERED OVER THE GULF OF MEXICO WILL SHIFT
EASTWARD TOWARD FLORIDA TONIGHT. THIS WILL BEGIN TO RELAX THE
PRESSURE GRADIENT WITH W/NW WINDS GRADUALLY DECREASING. HOWEVER
MODEL GUIDANCE STILL SHOWS STEADY NW FLOW AT 925MB AROUND 15-20 KTS
THROUGH MUCH OF THE NIGHT. WHILE SHOULD SEE WINDS DROP OFF OVER
PORTIONS OF THE INTERIOR TO AROUND 5 MPH OR LESS LATE...THESE
ELEVATED BOUNDARY LAYER WINDS ARE EXPECTED TO KEEP WIND SPEEDS
AROUND 5 TO 10 MPH OVER MUCH OF THE AREA OVERNIGHT. CLEAR SKIES AND
W/NW FLOW WILL MAKE FOR ANOTHER COLD NIGHT TONIGHT. NEAR FREEZING
TEMPERATURES WITH FROST DEVELOPMENT WILL BE POSSIBLE OVER NORMALLY
COLDER/WIND SHELTERED INTERIOR LOCATIONS...MAINLY ACROSS OKEECHOBEE
COUNTY AND FAR NORTHERN LAKE AND NW VOLUSIA COUNTIES. HOWEVER MUCH
OF THE REST OF THE AREA WILL SEE LOWS IN THE MID TO UPPER 30S WITH
PATCHY FROST AWAY FROM THE COAST. WIND CHILL VALUES IN THE UPPER 20S
TO LOW 30S WILL ALSO BE POSSIBLE ACROSS THE AREA EARLY MONDAY
MORNING.
MON-TUE...HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA
MONDAY...CONTINUING DRY CONDITIONS THROUGH TUESDAY. TEMPERATURES
REBOUND THOUGH WITH 60S MONDAY AFTERNOON AND BACK TO THE MID 70S BY
TUESDAY. MODELS ARE IN GOOD AGREEMENT WITH LOW PRESSURE MOVING INTO
THE CAROLINAS LATE TUESDAY AND BEGINNING TO PUSH THE HIGH PRESSURE
OVER FLORIDA FARTHER EAST INTO THE ATLANTIC. AS THIS HAPPENS...THE
PRESSURE GRADIENT WILL BEGIN TO INCREASE AND WINDS WILL PICK UP.
WED-THU...A HATTERAS LOW OFF THE NORTH CAROLINA COAST DEEPENS
WEDNESDAY...FURTHER TIGHTENING THE PRESSURE GRADIENT ACROSS FLORIDA
AND INCREASING WINDS. A COLD FRONT ASSOCIATED WITH THE LOW WILL PASS
THROUGH WEDNESDAY AND MODELS AGREE ON GENERAL TIMING BUT THE GFS
SHOWS A MORE MEAGER FRONT PASSING THROUGH MORE QUICKLY THAN THE ECM
INDICATES. WENT WITH SLIGHT CHANCE POPS WED MORNING LINGERING INTO
THE AFTERNOON OVER SOUTHERN PORTIONS OF THE TREASURE COAST. TEMPS
DROP JUST A BIT BEHIND THE FRONT INTO THE 40S WED NIGHT AND REACHING
TO AROUND 70 THU AFTN WITH HIGHER PRESSURE MOVING BACK INTO THE AREA.
FRI-SUN...HIGH PRESSURE CONTINUES TO BUILD INTO CENTRAL FLORIDA FROM
THE NORTH THROUGH THE REST OF THE FORECAST PERIOD. DRY AIR ABOUNDS
OVER THE WEEKEND WITH TEMPS AROUND CLIMO.
&&
.AVIATION...VFR CONDS. ANY BKN CIGS FROM STRATOCU THIS MORNING WILL
BE BTW 4-5KFT BUT THIS IS EXPECTED TO BE TEMPORARY WITH CLEARING
SKIES THROUGH THE DAY. WINDS NOT AS STRONG AS YESTERDAY BUT STILL
BREEZY OUT OF THE W/NW THIS AFTERNOON AROUND 15-17 KTS WITH GUSTS TO
20 KTS.
&&
.MARINE...
TODAY/TONIGHT...GRADIENT WILL REMAIN STRONG ENOUGH TO PRODUCE W/NW
WINDS AROUND 15-20 KNOTS NEARSHORE AND AS HIGH AS 20-25 KNOTS
OFFSHORE THROUGH TONIGHT. THESE ELEVATED WINDS WILL PRODUCE CHOPPY
SEAS UP TO 5-7 FEET OFFSHORE. NO CHANGES PLANNED TO CURRENT SMALL
CRAFT ADVISORY AND WILL MAINTAIN EXERCISE CAUTION HEADLINES
NEARSHORE.
MON-THU...WINDS SLOWLY DECREASE MONDAY WITH AROUND 5 KTS BY EARLY
TUESDAY AND HIGH PRESSURE CENTERED OVER THE AREA. HOWEVER...WINDS
AND SEAS QUICKLY BUILD AGAIN BY WEDNESDAY...QUICKLY BECOMING
HAZARDOUS. WINDS INCREASE OUT OF THE WEST AND SOUTHWEST TO AROUND 25
KTS OFFSHORE WEDNESDAY WITH HIGHER GUSTS AND SEAS BUILD TO 6 TO 8
FEET OFFSHORE WITH 4 TO 6 FEET NEARSHORE. WINDS SHIFT OUT OF THE
NORTHWEST LATE WEDNESDAY WITH A FRONTAL PASSAGE BUT REMAIN STRONG
THROUGH THURSDAY.
&&
.FIRE WEATHER...
TODAY...WHILE WINDS WILL NOT BE AS STRONG AS YESTERDAY...THEY WILL
STILL BECOME BREEZY INCREASING TO AROUND 15 TO 20 MPH THIS AFTERNOON
OVER ALL OF EAST CENTRAL FLORIDA. THIS WILL COMBINE WITH CRITICALLY
LOW RH VALUES TO PRODUCE ANOTHER DAY OF DANGEROUS FIRE WEATHER
CONDITIONS. HAVE GONE WITH A RED FLAG WARNING TODAY FOR ALL OF
EAST CENTRAL FLORIDA.
MON-WED...VERY DRY CONDITIONS CONTINUE MONDAY WITH CRITICAL RH
VALUES ACROSS EAST CENTRAL FLORIDA IN THE AFTERNOON BUT WINDS WILL
REMAIN BELOW ABOUT 10 MPH. LOW RH TUESDAY AFTERNOON LIMITED TO
INLAND AREAS BUT AGAIN WITH LIGHT WINDS. COLD FRONT PASSES THROUGH
THE AREA WEDNESDAY WITH SOME CHANCE FOR RAIN...BUT RH VALUES WILL
STILL DROP TO CRITICAL LEVELS WEDNESDAY AFTERNOON NORTH OF OSCEOLA
COUNTY. ANY RAIN WILL BE LIGHT WITH MINIMAL ACCUMULATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 57 35 62 41 / 0 0 0 0
MCO 59 37 66 44 / 0 0 0 0
MLB 60 37 64 44 / 0 0 0 0
VRB 60 37 67 42 / 10 0 0 0
LEE 57 35 64 43 / 0 0 0 0
SFB 59 36 65 44 / 0 0 0 0
ORL 58 39 65 47 / 0 0 0 0
FPR 61 37 66 41 / 10 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST MONDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...WEITLICH
LONG TERM/AVIATION....BOWENHazardous weather outlook, Mar 2, 7:06 PM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 706 PM EST SAT MAR 2 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-030300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 706 PM EST SAT MAR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .EXCESSIVE COLD IMPACT... THE COMBINATION OF NORTHWEST WINDS OF 5 TO 10 MPH AND TEMPERATURES DROPPING DOWN TO THE MIDDLE AND UPPER 30S TOWARD SUNRISE OVER MOST OF EAST CENTRAL FLORIA WILL PRODUCE WIND CHILL VALUES IN THE LOW AND MIDDLE 30S. THE LOWEST WIND CHILL VALUES ARE EXPECTED TO OCCUR NORTH AND WEST OF INTERSTATE 4 AND FROM WEST OF INTERSTATE 95 FROM SOUTHERN BREVARD COUNTY TO SAINT LUCIE COUNTY AND WEST ACROSS OSCEOLA AND OKEECHOBEE COUNTIES. WIND CHILLS IN THE UPPER 30S ARE EXPECTED AT THE BARRIER ISLAND COMMUNITIES FROM SOUTHERN BREVARD COUNTY TO JUPITER INLET. .WIND AND SEA IMPACT... NORTHWEST WINDS AT 20 TO 25 KNOTS AND 5 TO 7 FOOT SEAS WILL CONTINUE ON THE COASTAL WATERS FROM 20 NM OFFSHORE AND BEYOND. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OVERNIGHT HOURS. NORTHWEST WINDS AT 15 TO 20 KNOTS AND 4 TO 6 FOOT SEAS ARE EXPECTED OVERNIGHT FOR THE COASTAL WATERS OUT TO 20 NM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. POOR TO HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THE WEEKEND DUE TO STRONG WEST TO NORTHWEST WINDS. PATCHY TO AREAS OF FROST AS WELLS AS NEAR FREEZING TEMPERATURES OVER NORMALLY COLDER INTERIOR LOCATIONS WILL BE POSSIBLE EARLY MONDAY MORNING. SEVERAL HOURS OF LOW RELATIVE HUMIDITY AND WEST TO NORTHWEST WINDS AROUND 15 MPH FROM WILL ENHANCE THE FIRE DANGER FROM LATE SUNDAY MORNING TO SUNSET SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:15 AM EST | Lake Wind Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 9 hr |
| Mar 3, 1:33 PM EST | Freeze Warning | MLB | Lake, Volusia | 18 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.